MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPR METAL IMPACTOR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMPR METAL IMPACTOR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).The product is in the process of being evaluated by zimmer biomet.Once the product investigation has been completed, a follow up/final report will be submitted.
 
Event or Problem Description
It was reported that during surgery for right shoulder arthroplasty that the glenoid impactor broke.There was no harm or injury to patient and no reported delay.The procedure was completed using another impactor.Due diligence is complete.No additional information is available.
 
Event or Problem Description
No additional information is available regarding the incident.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).The following sections have been updated: b4, b5, d4, g1, g3, g6, h2, h3, h4, h6, h11.Visual examination of the returned product identified the grey tip is fractured.Wear & tear is seen that indicates repeated use during a potential field age greater than 4 years.Fracture surface artifacts of hackle marks, river lines, and a probable bending hinge are visible.An uncommon feature of whitened, possibly from smearing, artifacts is present, which may suggest contact damage accumulated during impacting (prior to complete fracture) or after fracture (e.G.Continued use after fracture).These fracture surface artifacts suggest the bending overload failure mode, possibly initiating in fatigue review of the device history record identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed as product was returned.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPR METAL IMPACTOR
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20384353
Report Number0001825034-2024-02347
Device Sequence Number12380312
Product Code PHX
UDI-Device Identifier00880304731516
UDI-Public(01)00880304731516(11)180831(10)214350
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110029132
Device Lot Number214350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age72 YR
Patient SexMale